MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN919609
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
We have definitely seen an increase in procedures where we have difficulty threading.This is more often than before.When we would occasionally see some difficulty getting the catheter too past the needle tip.In many recent cases the catheter appears to get hung up at the tip, but instead of being able to finesse it through we often see the catheter kink badly within the tuohy hub, essentially so that it bunches up instead of threads forward.In my experiences, once we see that bunching in the tuohy hub it is impossible to advance that catheter because bunching up is all it will do from then on.Switching catheters often seem to fix the problem.This has led many of us to believe that the current batch of arrow catheters are softer or have a greater propensity to kink and fold rather than thread forward.Some of our anesthesiologists have moved away from using arrow kits for this reason.There has been discussion of taking the issue to the safety board due to having an open port and needing to replace the catheter with a new catheter during the procedure.No product was obtained at this time because the account claims this happens occasionally and did not hold product.I have directed them to report each incidence and hold the product and alert me immediately moving forward.
 
Event or Problem Description
We have definitely seen an increase in procedures where we have difficulty threading.This is more often than before when we would o occasionally see some difficulty getting the catheter too past the needle tip.In many recent cases the catheter appears to get hung up at the tip, but instead of being able to finesse it through we often see the catheter kink badly within the tuohy hub, essentially so that it bunches up instead of threads forward.In my experiences, once we see that bunching in the tuohy hub it is impossible to advance that catheter because bunching up is all it will do from then on.Switching catheters often seem to fix the problem.This has led many of us to believe that the current batch of arrow catheters are softer or have a greater propensity to kink and fold rather than thread forward.Some of our anesthesiologists have moved away from using arrow kits for this reason.There has been discussion of taking the issue to the safety board due to having an open port and needing to replace the catheter with a new catheter during the procedure.No product was obtained at this time because the account claims this happens occasionally and did not hold product.I have directed them to report each incidence and hold the product and alert me immediately moving forward.
 
Additional Manufacturer Narrative
(b)(4).A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter and needle with no relevant findings.A design history review was performed for part # kz-05500-007 and kz-005400-002 as a part of this complaint investigation.There have been no material changes for these parts during the last two years that could have led to this complaint.A corrective action is not required at this time as a potential root cause could not be determined based upon the information provided and without a sample.Complaint verification testing could not be performed as no sample was returned for analysis.A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter and needle with no relevant findings.The potential cause of this complaint could not be determined based upon the information provided and without the sample.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13499817
Report Number1036844-2022-00008
Device Sequence Number4034138
Product Code BSO
UDI-Device Identifier10801902189117
UDI-Public10801902189117
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919609
Device Catalogue NumberAK-05502
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale